Ask Health Experts and Get Answers to Your Health Question ASAP
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
I am Mysticdoc, experienced Internal Medicine Specialist.
I am here to help you with your concerns.
Hi ok thanks
prolonged use can cause electrolyte disturbances.
Hence, that is not recommended.
This is an osmotic agent --increases water volume in the stool.
So better to switch with fiber based stool softener somtimes.
use of more than 1 month continuously is not recommended.
But can be used as needed basis with a fiber based laxative.
ok a fiber based laxative like Benefibre let's say? and how could I make the transition, by reducing the 17g dose or just stop altogether and comeback if need be?
you can just stop and come back as needed.
there is no 'withdrawal' symptom.
great thanks a lot
It was my pleasure to help you today. Best wishes, Please rate the chat Good or Excellent, if you are satisfied with our conversation and do not have any further question, so that I get rewarded for my time & effort. Thank you! Please bookmark my profile for asking further questions! This is the link to my profile: http://www.justanswer.com/medical/expert-mysticdoc/
Hi I'd like to know if I can switch to docusate sodium 100mg (Colace) for a while because fiber supplement doesn't seem to cut it. I eat a lot of fruits and vegetables plus lots of water already. I could not find Benefiber here in Quebec (it's been pulled from the shelves) so I went with Metamucil in combination with the polyethylene glycol but nothing changed I was expecting my stool size (diameter) to increase